Hi. Ok Contrary to popular experiences i got diagnosed fairly easily.
After YEARS of ill health, and all the symptoms of GRAVES disease i went to see a private specialist who has diagnosed me with the opposite HYPOTHYROIDISM. With only these two blood results....
T4 13.6 range 9.0-20.0
TSH 1.8 range 0.4-5.5
I went to see my regular GP (who has treated my symptoms as DEPRESSION for 8-9 years with no success!!)recently, and she has told me she doesn't believe i have a thyroid problem and the pills that this specialist has put me on (Thyroxine) may even cause me some harm!!!!!
So right now i'm getting two contrary diagnosis off different doctors.
I've been taking the pills off thyroid dr. and they are starting to kick in...my shakes have gone and the beating pulse in my neck and wrists isn't as noticable(which is a good thing) but i think i've also lost a bit more weight...which i really can't afford to do as i'm too skinny already!!!
I'm scared and i'm tired of missing out on opportunities through feeling and looking so lousy all the time!!!!
By looking at these blood results would You say i was HYPOthyroid and should i trust the thyroid doctor and carry on taking thyroxine? Or should i listen to my GP who has treated me with contempt over the last decade and stop taking the pills before they kill me?
Lordy I'm so confused!!!!!!!
To be honest Dufus, from what I know, it doesn't seem you've had enough tests to say with relative certainty that you're hypo. Like bobv says, you need a clearer picture of where your Free T levels are, and possibly whether you have thyroid antibodies.
The immediate risk of too much thyroxine is heart attack or stroke, and the long-term risk is osteoporosis. I think, if I were you, I'd want more proof before I kept taking the med.
__________________ "We can complain because rose bushes have thorns, or rejoice because thorn bushes have roses." Abraham Lincoln
Sounds like your new dr. might be trying to treat your symptoms as opposed to you lab report. That's not all bad, but you really need free T3 & free T4, also the antibodies tests. If you've been sick for very long, the symptoms of hypo and hyper become very mixed. If the med has slowed down the pounding pulse, it's probably not going to hurt you, but insist on those tests now! What dose did he give you? Dump the dr. who hasn't listened to you for all those years. Good Luck, IWL
Originally posted by girlygirly: Personally I don't keep a doctor around who doesn't get it.
Girly- I laughed when I read your post. I REALLY like the way you phrased that.
If your symptoms are reduced after takings meds I would stay on them. But then get more detailed tests, especially for antibodies. If you have Hashis the meds might just be working of you are in the hyper phase of the disease. Also would suggest tests to rule out adrenal problems. Get your cortisol checked too. Good luck and let us know your test results.